MAUDE Adverse Event Report: AMBU A/S AMBU ASCOPE 4 BORNCHO LARGE; FLEXIBLE VIDEO BRONCHOSCOPE,

AMBU A/S AMBU ASCOPE 4 BORNCHO LARGE; FLEXIBLE VIDEO BRONCHOSCOPE,
Model Number 478001000
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ambu a/s has received a report from an us customer about an ascope 4 broncho from which the distal end broke off during use on a patient.The broken off part was successfully removed from the patient's airways.Patient outcome was not affected.The defective product has not been returned for investigation.However, a photo of the faulty device was provided by the customer from which ambu was able to verify the reported failure.The user reported that they had used a size 8 mm intubation tube - this is an applicable size intubation tube for usage with the ascope 4 broncho according to the ifu.Hence, usage of a too small intubation tube was ruled out.In the complaint description provided by the user it was stated that the scope got stuck during removal.Upon pulling on the scope, the distal end broke off.Based on the product risk evaluation for the ascope 4 broncho, the likely cause of the resistance was that too little lubricant was applied to the endoscope before insertion.Furthermore, it is likely that insufficient glue was applied while assembling the scope during production.Hence the likely root cause of the reported failure was a combination of weak gluing of the distal end, insufficient lubrication before insertion and excessive force applied to the device when removing it.
 
Event or Problem Description
An ascope 4 boncho large was used on a patient with a size 8 intubation tube.The distal end of the bronchoscope broke off during removal of the scope.The broken off piece had to be removed from the patient's airways.Patient outcome was not affected by this incident as the piece was successfully retrieved at bedside.

Brand Name
AMBU ASCOPE 4 BORNCHO LARGE
Common Device Name
FLEXIBLE VIDEO BRONCHOSCOPE,
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
MDR Report Key12222996
Report Number9610691-2021-00013
Device Sequence Number5002794
Product Code EOQ
UDI-Device Identifier05707480135530
UDI-Public05707480135530
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2023
Device Model Number478001000
Device Catalogue Number478001000
Device Lot Number1000487773
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2021
Initial Report FDA Received Date07/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;